Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 168, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this severe thunderstorm warning at Nov 4, 2012, 3:19 PM CST for Kleberg County, Nueces County, Texas. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 4, 2012, 3:19 PM CST (21:19 UTC)
- Expired
- Nov 4, 2012, 4:00 PM CST
- In force
- 41 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
Counties Kleberg County, TX, Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 36 km from the middle of the area, began a volume at 21:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.3 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 810 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 112 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 2.6
The text
As transmitted, in the capitals the NWS used until 2016.
891
WUUS54 KCRP 042119
SVRCRP
TXC273-355-042200-
/O.NEW.KCRP.SV.W.0168.121104T2119Z-121104T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
319 PM CST SUN NOV 4 2012
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL KLEBERG COUNTY IN SOUTH TEXAS...
WESTERN NUECES COUNTY IN SOUTH TEXAS...
* UNTIL 400 PM CST
* AT 311 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
3 MILES WEST OF DRISCOLL...AND MOVING SOUTHEAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
DRISCOLL...
BISHOP...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
&&
LAT...LON 2743 9783 2768 9795 2772 9793 2780 9778
2755 9759
TIME...MOT...LOC 2118Z 332DEG 7KT 2768 9782
$$
JR1 follow-up statement
682 WWUS54 KCRP 042141 SVSCRP SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 341 PM CST SUN NOV 4 2012 TXC273-355-042200- /O.CON.KCRP.SV.W.0168.000000T0000Z-121104T2200Z/ KLEBERG-NUECES- 341 PM CST SUN NOV 4 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM CST FOR SOUTHWESTERN NUECES AND NORTH CENTRAL KLEBERG COUNTIES... AT 336 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BISHOP...OR 7 MILES NORTHEAST OF KINGSVILLE...MOVING SOUTHEAST AT 20 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. && LAT...LON 2743 9783 2762 9792 2772 9772 2755 9759 TIME...MOT...LOC 2141Z 330DEG 15KT 2755 9777 $$ JR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 2:54 PM CST, 25 minutes earlier.
Area forecast discussion, Nov 4, 2:54 PM CST, 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 254 PM CST SUN NOV 4 2012 .SHORT-TERM (TONIGHT THROUGH MONDAY NIGHT)...A FEW OUTFLOW BDRIES FROM THIS MORNING'S AND LAST NIGHTS STORMS HAVE HELPED INITIATE A FEW ADDITIONAL TSRA'S THIS AFTERNOON. AM EXPECTING ISOLD SHRA'S/TSRA'S TO CONTINUE OVERNIGHT DUE TO ANOTHER WEAK EMBEDDED SHORT WAVE THAT IS PROGD TO MOVE ACROSS S TX. A 100KT UPPER LEVEL JET WILL ALSO REMAIN IN PLACE AND ADDTIONAL OUTFLOW BDRIES WILL PROVIDE A FOCUS. THERE IS SOME MID/UPPER LEVEL DRY AIR THAT WILL MOVE ACROSS THE AREA...THUS LIMITING THE MOISTURE TO THE LOWER LEVELS...WHICH SHOULD KEEP CONVECTION ISOLD. POPS FOR MON WILL BE TRICKY. THE UPPER JET WILL BEGIN SHIFTING SOUTH PLACING S TX IN A LESS FAVORABLE QUAD. HOWEVER...THERE WILL BE EMBEDDED SHORT WAVES IN THE NLY FLOW ALOFT ROUNDING THE BASE OF A POTENT LOW CTRD FAR TO THE NE. IN ADDITION...DAYTIME HEATING WILL DESTABILIZE THE ATMOSPHERE. NAM MOS GUIDANCE IS SHOWING POPS 50-60 PERCENT FOR EASTERN CWA WHILE THE GFS IS SHOWING ONLY 20-30 PERCENT FOR MON. GIVEN THE LIMITED MOISTURE...KEPT ONLY 20-30 POPS FOR MONDAY. A COLD FRONT IS PROGD TO MOVE THRU S TX MON NIGHT ENDING THE PRECIP FROM N TO S AND BRINGING COOLER AND DRIER CONDITIONS TO S TX. WEAK TO MOD N TO NE WINDS ARE EXPECTED BEHIND THE FRONT ACROSS INLAND AREAS WITH STRONGER WINDS ACROSS THE COASTAL WATERS. && .MARINE...WEAK EASTERLY WINDS WILL PERSIST TONIGHT AND BECOMING MORE SE BY MONDAY. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE MIDDLE TX COASTAL WATERS MON NIGHT RESULTING IN A MOD TO STRONG OFFSHORE FLOW IN ITS WAKE. BORDERLINE ADVISORY CONDITIONS ARE EXPECTED BY LATE MONDAY NIGHT/TUE MORNING. ISOLD/SCT SHRA/TSRA'S CAN BE EXPECTED AHD AND ALONG THE BDRY. STORMS WILL END FROM N TO S THRU LATE MON NIGHT/EARLY TUE MORN. && .LONG TERM (TUESDAY THROUGH SUNDAY)...COLD FRONT WILL BE IN THE PROCESS OF EXITING THE REGION AND TAKE WITH IT ANY SIGNIFICANT CHANCE FOR RAIN AS DRIER AIR MOVES IN FROM THE NORTH-NORTHEAST. THERE COULD BE A BRIEF PERIOD WHEN GUSTY NORTH WINDS AND LOW HUMIDITY WILL LEAD TO NEAR ELEVATED FIRE DANGER CONDITIONS FOR THE COASTAL AREAS TUESDAY AFTERNOON. SURFACE HIGH PRESSURE RIDGE WILL SETTLE INTO THE AREA TUESDAY NIGHT AND SHOULD SEE LOWS IN THE UPPER 40S ACROSS THE VICTORIA CROSSROADS AREA. WARMING TREND WILL OCCUR THROUGH THE REMAINDER OF THE WEEK AS AN UPPER LEVEL RIDGE MOVES INTO THE AREA BY THURSDAY. UPPER LEVEL PATTERN WILL FLIP TO A TROUGH IN THE WESTERN UNITED STATES AND RIDGE IN THE EAST BY SATURDAY. A VERY STRONG UPPER LEVEL LOW WILL MOVE INTO THE INTERMOUNTAIN WEST BY SATURDAY. THIS WILL LEAD TO LEE-SIDE CYCLOGENESIS FRIDAY-SATURDAY. WITH A STRONG LOW PRESSURE AREA OVER THE CENTRAL PLAINS...ONSHORE FLOW WILL INCREASE HERE WITH WINDS LIKELY TO BE IN THE SCA CATEGORY FRIDAY NIGHT THRU SUNDAY. STREAMER SHOWERS WILL BE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT FROM THE COASTAL WATERS INTO THE VICTORIA CROSSROADS AREA. GFS/ECMWF ARE SIMILAR WITH THE UPPER TROUGH ADVANCING INTO THE HIGH PLAINS BY SUNDAY WITH COLD FRONT MOVING INTO CENTRAL TEXAS BY THE AFTERNOON. ENOUGH MOISTURE POOLING IN ADVANCE OF THE FRONT COULD LEAD TO A CHANCE FOR STORMS OVER THE COASTAL PLAINS SUNDAY. THE FRONT SHOULD BE ARRIVING INTO SOUTH TEXAS SUNDAY NIGHT. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 65 87 62 80 53 / 20 20 30 10 0 VICTORIA 60 85 57 77 47 / 10 30 30 10 0 LAREDO 69 91 65 86 59 / 20 10 20 10 10 ALICE 64 89 61 81 51 / 20 20 30 10 10 ROCKPORT 66 83 66 78 55 / 10 30 30 10 0 COTULLA 64 88 61 81 52 / 20 20 20 10 0 KINGSVILLE 65 89 62 81 50 / 20 20 30 10 10 NAVY CORPUS 69 83 66 78 59 / 20 20 30 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TE/81...SHORT TERM TT/89...LONG TERM
Hazardous weather outlook, Nov 4, 5:46 AM CST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 546 AM CST SUN NOV 4 2012 GMZ230-235-250-255-270-275-TXZ229>234-239>247-051200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 546 AM CST SUN NOV 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT OVER SOUTH TEXAS. ANY STRONG STORMS COULD PRODUCE WINDS UP TO 45 MPH ALONG WITH SMALL HAIL. FOG WILL DEVELOP TONIGHT...AND COULD BE DENSE IN SOME LOCATIONS GENERALLY NEAR AND EAST OF HIGHWAY 281. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY FOG WILL LIFT BY MID MORNING MONDAY. ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED MONDAY THROUGH TUESDAY MORNING ACROSS SOUTH TEXAS. HOWEVER...THESE STORMS ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. AS A RESULT...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/SCC
In the hours before
Special weather statement, Nov 4, 11:20 AM CST, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1120 AM CST SUN NOV 4 2012 TXZ243-244-041815- NUECES-SAN PATRICIO- 1120 AM CST SUN NOV 4 2012 ...A STRONG THUNDERSTORM WAS AFFECTING NUECES AND SAN PATRICIO COUNTIES... AT 1114 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PORTLAND...MOVING SOUTHEAST AT 5 MPH. SMALL HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. HEAVY RAINFALL CAN ALSO BE EXPECTED WITH THIS STORM WITH RAINFALL RATES OF ONE QUARTER TO ONE HALF OF AN INCH PER HOUR. TE
Special weather statement, Nov 4, 2:55 PM CST, 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 255 PM CST SUN NOV 4 2012 TXZ243-042130- NUECES- 255 PM CST SUN NOV 4 2012 ...A STRONG THUNDERSTORM WAS AFFECTING NUECES COUNTY... AT 246 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BLUNTZER...OR 13 MILES WEST OF ROBSTOWN... MOVING SOUTHEAST AT 10 MPH. PEA SIZE HAIL...AND WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JR
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 3, 7:29 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 61 min |
| Nov 3, 7:40 PM CDT | Special Marine Warning | CRP | 65 min | |
| Nov 3, 8:27 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Refugio, San Patricio | 48 min |
| Nov 3, 8:35 PM CDT | Special Marine Warning | CRP | 3 hr | |
| Nov 3, 9:19 PM CDT | Severe Thunderstorm Warning | CRP | Aransas, Nueces | 26 min |
| Nov 3, 9:44 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 31 min |
| Nov 3, 10:22 PM CDT | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 38 min |
| Nov 3, 10:36 PM CDT | Special Marine Warning | CRP | 91 min | |
| Nov 3, 10:50 PM CDT | Special Marine Warning | CRP | 115 min | |
| Nov 3, 11:16 PM CDT | Special Marine Warning | CRP | 3 hr | |
| Nov 3, 11:24 PM CDT | Areal Flood Advisory | CRP | Nueces | 111 min |
| Nov 4, 8:31 AM CST | Special Marine Warning | CRP | 59 min | |
| Nov 4, 1:44 PM CST | Severe Thunderstorm Warning | CRP | Kleberg, Nueces | 46 min |
| Nov 4, 2:16 PM CST | Special Marine Warning | CRP | 46 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.